May 20, 2004
Hi. After testing positive in 1999 and having unfavorable numbers, I immediately went on a regimen which included d4t. My numbers improved (and have been good ever since). Relatively quickly, however, after beginning treatment, I began to notice fat loss all over so I switched to Viread/3Tc/Sustiva. The lipoatrophy appeared to plateau, if not improve. However just within the last few months (short sleeve weather) fat loss in arms, legs and glutes apprears to be accelerating. None noticed in the face. Veins in my arms are very embarrasingly pronounced. I'm willing to try anything to stop or reverse this condition. Any suggestions?
Response from Dr. Moyle
The onlt successful treatment for fat loss is a switch away from d4T or AZT to an alternative drug such as abacavir or tenofovir. This you have already done. Over 3 years treatment with tenofovir/3TC/Efavirenz in the GS 903 study limb fat mass remained normal amd if anything was still risking between weeks 96 and 144 supporting the idea that tenofovir is a 'fat-sparing' agent. There are no other treatments which have been found to benefit fat loss. If you have lost weight i would be worth having a few hormone levels checked, such as thyroid and testosterone. Dieteray advice and exrecise advice may also help. Depending on the extent of weight loss and your insurance status as short course of growth hormone may be indicated to help regain weight. Anecdottally, this agent is often helpful in improving buttock size and shape.
I hope this helps
Lab results - HIV /weight loss and tired
- Flu Symptoms After Rimming Worried I Have HIV
- Itchy Skin After Getting Head Sign Of HIV AIDS
- Penis Discharge After Oral Sex Hooker What Are The Chances Of HIV
- Sore On Mouth After Sucking Penis Worried I Have HIV
- White Bumps On Penis After Performing Oral Sex Worried I Have HIV
- Can A Bladder Infection Cause Vaginal Bleeding?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.